Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 101, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 31, 2009, 4:20 AM CDT for Marshall County, Iowa. It took effect at Oct 31, 2009, 5:13 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2009, 4:20 AM CDT (09:20 UTC)
- In effect from
- Oct 31, 2009, 5:13 AM CDT
- Expired
- Oct 31, 2009, 2:47 PM CDT
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Marshall County, IA
The radar
The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Marshalltown (MIWI4). The gauge peaked at 17.97 ft at Oct 31, 2009, 7:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05451500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 310920 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 420 AM CDT SAT OCT 31 2009 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING... RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC127-010920- /O.NEW.KDMX.FL.W.0101.091031T1013Z-091102T0148Z/ /MIWI4.1.ER.091031T1013Z.091031T1800Z.091101T0148Z.NO/ 420 AM CDT SAT OCT 31 2009 ...FLOOD WARNING IN EFFECT UNTIL THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL THIS EVENING. * AT 4:00 AM SATURDAY THE STAGE WAS 18.0 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 18.1 FEET THIS AFTERNOON. FALL BELOW FLOOD STAGE THIS EVENING. $$
3 follow-up statements
000 WGUS83 KDMX 310934 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 434 AM CDT SAT OCT 31 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC127-010934- /O.CON.KDMX.FL.W.0101.091031T1013Z-091102T0148Z/ /MIWI4.1.ER.091031T1013Z.091031T1800Z.091101T0148Z.NO/ 434 AM CDT SAT OCT 31 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL THIS EVENING. * AT 4:00 AM SATURDAY THE STAGE WAS 18.0 FEET...AND RISING. * FLOOD STAGE IS 18 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 18.1 FEET THIS AFTERNOON. FALL BELOW FLOOD STAGE THIS EVENING. $$ IAC123-125-010934- /O.CON.KDMX.FL.W.0094.000000T0000Z-091103T1708Z/ /OOAI4.1.ER.091030T0234Z.091031T0815Z.091102T1708Z.NO/ 434 AM CDT SAT OCT 31 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDDAY MONDAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MIDDAY MONDAY. * AT 3:30 AM SATURDAY THE STAGE WAS 19.6 FEET...AND STEADY. * FLOOD STAGE IS 17 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MIDDAY MONDAY. $$ IAC123-125-010934- /O.EXT.KDMX.FL.W.0099.000000T0000Z-091101T1009Z/ /BSSI4.1.ER.091030T0453Z.091031T0230Z.091031T1009Z.NO/ 434 AM CDT SAT OCT 31 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY. * UNTIL THIS MORNING. * AT 4:15 AM SATURDAY THE STAGE WAS 18.5 FEET...AND FALLING. * FLOOD STAGE IS 18 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ IAC117-185-010933- /O.EXT.KDMX.FL.W.0097.000000T0000Z-091101T1424Z/ /CHTI4.1.ER.091030T0229Z.091030T2030Z.091031T1424Z.NO/ 434 AM CDT SAT OCT 31 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL THIS MORNING. * AT 3:30 AM SATURDAY THE STAGE WAS 16.7 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$
000 WGUS83 KDMX 311545 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1045 AM CDT SAT OCT 31 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC127-011545- /O.EXT.KDMX.FL.W.0101.000000T0000Z-091102T0000Z/ /MIWI4.1.ER.091031T1800Z.091031T1800Z.091101T0000Z.NO/ 1045 AM CDT SAT OCT 31 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL THIS EVENING. * AT 10:00 AM SATURDAY THE STAGE WAS 18.0 FEET...AND STEADY. * FLOOD STAGE IS 18 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE THIS AFTERNOON. $$ IAC123-125-011545- /O.EXT.KDMX.FL.W.0094.000000T0000Z-091104T0000Z/ /OOAI4.1.ER.091030T0234Z.091031T1530Z.091103T0000Z.NO/ 1045 AM CDT SAT OCT 31 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MONDAY EVENING. * AT 10:30 AM SATURDAY THE STAGE WAS 19.8 FEET...AND STEADY. * FLOOD STAGE IS 17 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE MONDAY EVENING. $$ IAC117-185-011545- /O.EXT.KDMX.FL.W.0097.000000T0000Z-091101T2100Z/ /CHTI4.1.ER.091030T0229Z.091030T2030Z.091031T2100Z.NO/ 1045 AM CDT SAT OCT 31 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL LATE THIS AFTERNOON. * AT 9:30 AM SATURDAY THE STAGE WAS 15.9 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. $$ AW
000 WGUS83 KDMX 311947 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 247 PM CDT SAT OCT 31 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC127-312017- /O.CAN.KDMX.FL.W.0101.000000T0000Z-091102T0000Z/ /MIWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 247 PM CDT SAT OCT 31 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE IOWA RIVER AT MARSHALLTOWN. * AT 2:00 PM SATURDAY THE STAGE WAS 17.9 FEET...AND STEADY. * FORECAST...CRESTED BELOW FLOOD STAGE AT 18.0 FEET. FALL TO 17.5 FEET SUNDAY MORNING. $$ IAC123-125-011947- /O.CON.KDMX.FL.W.0094.000000T0000Z-091104T0000Z/ /OOAI4.1.ER.091030T0234Z.091101T0000Z.091103T0000Z.NO/ 247 PM CDT SAT OCT 31 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER NEAR OSKALOOSA. * UNTIL MONDAY EVENING. * AT 2:30 PM SATURDAY THE STAGE WAS 19.9 FEET...AND STEADY. * FLOOD STAGE IS 17 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 20.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY EVENING. $$ IAC117-185-011946- /O.EXT.KDMX.FL.W.0097.000000T0000Z-091101T2112Z/ /CHTI4.1.ER.091030T0229Z.091030T2030Z.091031T2112Z.NO/ 247 PM CDT SAT OCT 31 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER NEAR CHARITON. * UNTIL LATE THIS AFTERNOON. * AT 2:15 PM SATURDAY THE STAGE WAS 15.4 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 31, 3:40 AM CDT, 40 minutes earlier.
Area forecast discussion, Oct 31, 3:40 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 AM CDT SAT OCT 31 2009 .SHORT TERM /TODAY/... CYCLONIC FLOW AROUND THE DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO SPREAD STRATOCU OVER AT LEAST THE NORTHEAST THIRD OF CENTRAL IOWA THROUGH THE MORNING HOURS...BUT SHOULD HAVE INCREASING SUNSHINE ELSEWHERE. SFC PRESSURE GRADIENT STILL FAIRLY TIGHT OVER THE STATE...SO WINDS WILL REMAIN BREEZY TODAY. A SUB-850 MB MIXED LAYER WILL ALSO PROMOTE GUSTY WINDS 25 TO 30 MPH AT TIMES UNTIL LATE WHEN THE SURFACE RIDGE AXIS BUILDS OVER THE REGION. TEMPERATURES WILL REMAIN COOLER THAN NORMAL TODAY...WITH HIGHS STRUGGLING INTO THE MID 40S NORTHEAST TO LOWER 50S SOUTHWEST. .LONG TERM...TONIGHT THROUGH WEDNESDAY... THE EXTENDED PERIOD REMAINS FAIRLY ACTIVE WITH A COUPLE OF SHORTWAVES THAT WILL PASS ACROSS THE FORECAST AREA ABOUT EVERY 36 TO 48 HOURS. THE FIRST SUCH WAVE WILL CROSS CENTRAL IOWA SUNDAY NIGHT. THE WAVE IS WEAK AND WILL MAINLY AFFECT NORTHERN PORTIONS OF THE FORECAST AREA SUNDAY NIGHT. THE FLOW TO THE SOUTH IS MORE ZONAL AND THUS DOES NOT HAVE A GOOD MOISTURE TAP. AS A RESULT I ONLY WENT WITH SLIGHT CHANCES MAINLY NORTH OF HIGHWAY 30 SUNDAY NIGHT AND ACROSS THE FAR EAST MONDAY. THE EURO IS MUCH MORE PRONOUNCED WITH THIS SHORTWAVE THAN THE GFS BUT NEITHER MODEL PRINTS OUT MUCH QPF. THE NEXT WAVE APPROACHES TUESDAY NIGHT AND ONCE AGAIN MOISTURE IS LACKING WITH THIS SYSTEM AND ALSO ONCE AGAIN THE EURO IS MORE AGGRESSIVE WITH THE SHORTWAVE THAN THE GFS SO I DID NOT GO MORE THAN SLIGHT CHANCE POPS AT THIS POINT. A BETTER SHORTWAVE PUSHES THROUGH LATER IN THE WEEK...WHICH IS OUTSIDE THE REALM OF THIS FORECAST BUT AGAIN THE EURO IS MORE PRONOUNCED WITH THIS SHORT WAVE THAN THE GFS ALTHOUGH THE GFS DOES SHOW A DECENT SHORT WAVE WITH THIS. THE EURO HOWEVER DEEPENS THE SHORTWAVE OVER US OR JUST TO THE EAST WHILE THE GFS IS MORE PROGRESSIVE. THIS WILL MAKE A DIFFERENCE WITH QPF AND WILL BE DEALT WITH MORE IN THE COMING FORECASTS. OTHERWISE MINOR ADJUSTMENTS MADE TO THE FORECAST TEMPS AND CLOUD COVER BASED ON A BLEND OF THE GFS AND EURO MODELS. && .AVIATION...31/06Z PCPN HAS PULLED TO THE EAST WITH MVFR CONDITIONS CONFINED TO LOCATIONS NEAR KMCW AND KALO. EXPECT VFR CONDITIONS TO MOVE INTO THESE LOCATIONS BY 12Z WITH DISSIPATING CIGS BY SATURDAY MORNING. VSBYS WILL REMAIN UNRESTRICTED THROUGH THE FORECAST PERIOD WITH BRISK NORTHWEST WINDS DIMINISHING LATE ON SATURDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BWM AVIATION...COGIL LONG TERM...FAB
Hazardous weather outlook, Oct 30, 9:50 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 950 PM CDT FRI OCT 30 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-081>083- 085-086-092>094-096-097-311100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-APPANOOSE-DAVIS- 950 PM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ074-075-084-095-311100- MARION-MAHASKA-LUCAS-WAYNE- 950 PM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE SOUTH SKUNK RIVER...CHARITON RIVER AND CEDAR CREEK. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE AFOREMENTIONED FLOOD WARNINGS WILL REMAIN IN EFFECT AT LEAST INTO THE EARLY PORTION OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CC
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.